Jump to content

Photo

Redness (Tretinoin)

red cheeks retinoid blushing acne inflamation retin-a redness tretinoin

2 replies to this topic

#1 supersonicsfan2

supersonicsfan2

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 1
About Me
  • Joined: 03-February 14

Posted 03 February 2014 - 08:03 PM

So back in November of 2012 I developed very oily skin and somewhat severe acne (18 year old male at the time), although I had acne before but not as bad. I was prescribed a topical tretinoin cream from my dermatologist which I started using every other night and then began to use it every night as I was told. I washed my face twice a day and moisturized in the mornings with Cetaphil. It helped but I still got acne regularly, it just wasn't nearly as bad. I noticed that the tretinoin was causing redness but whenever I tried to go back to using it every other night I was breaking out more, so I kept using it nightly. By around May I noticed I would start blushing whenever I was active (like at work). My cheeks would get really hot and become very red, not just normal pink blushing. When I woke up in the mornings, my face looked fine, but as the day went on my cheeks would turn red. Even if I would laugh or smile, my face would become red. Also, if i started to get hot it would trigger the blushing immediately and it would take at least 30 minutes of sitting for my cheeks to calm down. I continued to use it since I had no other alternative, also I want to add that I was using it correctly, and even started to use less each night. 

 

By December of 2013, I decided I had to do something because it was becoming a problem. In social interactions I felt self conscious of the redness, and that would make me turn even redder, it was a snowball effect. One day on amazon I saw these vitamin B5 pills and gave them a shot paired with L-cysteine which I read about on these forums, and I decided to give it a shot because I wanted to cut out topical treatment tretinoin. I stopped the tretinoin cream cold turkey and haven't used it since. My acne is pretty much gone, just red marks here and there. The redness has definately become less severe, but I still flare up when I'm active or if I get hot, and sometimes in social settings too. Social interactions aren't causing the blushing, but it gets worse in these situations if my cheeks are already red because I become self conscious of it, if that makes sense.

 

Basically, I'm just wondering if anyone else has had the same experience with tretinoin. I was almost certain that the blushing was caused from the tretinoin cream, but it's been almost a month off of it and I'm still blushing (although it is less red now). Will it take a few more months for my cheeks to completely return to normal, or would the side effects from tretinoin be gone by now? I might start trying a different face wash/moisturizer, but I want to know if the tretinoin is what caused the blushing. and its just going to take a few months to heal.

 

Any input would be greatly appreciated, thanks. 

 

 



#2 CWR24

CWR24

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 616
    Gallery Images: 14
    Likes: 90
About Me
  • Gender:Male
  • Location:US
  • Interests:Not acne
  • Joined: 30-March 11

Achievements

     

Posted 03 February 2014 - 11:00 PM

Are you fair skinned? I doubt it was caused by the Tretinoin but it probably made it worse. Ive always blushed easily but after years of topical and accutane it has gotten much worse. Best thing you can do if not us any more harsh treatments on your face. Just sounds like you have sensitive skin such as myself. There are topicals you can get from the derm that are for redness / rosacea



#3 supersonicsfan2

supersonicsfan2

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 1
About Me
  • Joined: 03-February 14

Posted 04 February 2014 - 07:29 PM

I'm not fair skinned but I did have slightly pink cheeks before, but nothing unusual. I think you're right about the tretinoin making it worse and not actually causing the blushing. I think my cheeks were just especially sensitive to it or something especially after a year of using it, so I'll just continue what I'm doing now and give it some time. It seems to be getting better, and today it actually didn't even happen, so that's good. Anyway, thanks for the response.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users